| Model Number |
24686 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent percutaneous transluminal angioplasty (pta) balloon dilation.The stenosed target lesion was located in the arteriovenous fistula.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.However, during the procedure, the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.No patient complications were reported, and the patient's status was stable.
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent percutaneous transluminal angioplasty (pta) balloon dilation.The stenosed target lesion was located in the arteriovenous fistula.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.However, during the procedure, the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.No patient complications were reported, and the patient's status was stable.It was further reported that the stenosed target lesion was 80-90% located in the moderately tortuous and severely calcified arteriovenous fistula.The balloon was inflated six times at 20 atmospheres for 50-60 seconds, and the device was removed by the catheter sheath.
Additional Manufacturer Narrative
E1: initial reporter address 1:(b)(6).Device evaluated by mfr: gladiator elite 6.0 x40, 40cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 24 atmospheres for 30 seconds using digital timer without issue.A vacuum was then applied.The inflation device was verified at 24 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure of 24 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per gladiator specification the rated burst pressure for this device is 24 atmospheres.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from kinks or damage.
Event or Problem Description